Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 5:55 PM CDT for Pushmataha County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2018, 5:55 PM CDT (22:55 UTC)
- Expired
- May 23, 2018, 6:19 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WUUS54 KTSA 232255
SVRTSA
OKC127-232345-
/O.NEW.KTSA.SV.W.0090.180523T2255Z-180523T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
555 PM CDT WED MAY 23 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Pushmataha County in southeastern Oklahoma...
* Until 645 PM CDT
* At 555 PM CDT, a severe thunderstorm was located 10 miles east of
Cloudy, moving north at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Pushmataha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 9519 3444 9526 3445 9505 3424 9505
3424 9515
TIME...MOT...LOC 2255Z 179DEG 5KT 3429 9510
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
255
WWUS54 KTSA 232319
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
619 PM CDT WED MAY 23 2018
OKC127-232329-
/O.CAN.KTSA.SV.W.0090.000000T0000Z-180523T2345Z/
Pushmataha OK-
619 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3425 9519 3444 9526 3445 9505 3424 9505
3424 9515
TIME...MOT...LOC 2315Z 179DEG 5KT 3432 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:47 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 23, 2:47 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 247 PM CDT Wed May 23 2018 .DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 23, 5:20 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Wed May 23 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Wed May 23 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Ongoing showers and thunderstorms across parts of Eastern Oklahoma
and Northwest Arkansas will remain possible into the early evening
hours. The stronger storms will be capable of becoming severe with
locally damaging winds and small size hail possible. Movement of
these storms continues to be slow going...which will allow for
periods of heavy rainfall which could create localized areas of
flash flooding. All of this activity is expected to weaken during
the evening hours with the loss of daytime heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a limited threat for thunderstorms for the next
several days across Eastern Oklahoma and Northwest Arkansas.
Storms will tend to form at peak heating in the afternoon and
diminish shortly after sunset with the loss of daytime heating.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 23, 4:50 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 450 PM CDT WED MAY 23 2018 OKZ060-061-067-232230- Tulsa OK-Rogers OK-Wagoner OK- 450 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 530 PM CDT... At 449 PM CDT, a strong thunderstorm was located 3 miles north of Broken Arrow, moving southeast at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Coweta... Catoosa... Oneta... This includes Interstate 44 between mile markers 226 and 237. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3618 9595 3622 9576 3603 9565 3599 9586 TIME...MOT...LOC 2149Z 335DEG 6KT 3611 9581
Special weather statement, May 23, 4:56 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Tulsa OK 456 PM CDT WED MAY 23 2018 OKZ065-066-070-071-232245- Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK- 456 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH... NORTHWESTERN MUSKOGEE...OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 545 PM CDT... At 456 PM CDT, strong thunderstorms were located along a line extending from 2 miles northwest of Okmulgee to 4 miles south of Henryetta. Movement was northeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Okmulgee... Henryetta... Morris... Beggs... Dewar... Schulter... Grayson... Hoffman... Preston... Bald Hill... Okmulgee State Park... Hitchita... Bryant... Eram... This includes Interstate 40 in Oklahoma between mile markers 231 and 252. LAT...LON 3584 9571 3533 9574 3529 9611 3573 9611 TIME...MOT...LOC 2156Z 243DEG 15KT 3565 9599 3538 9601
Local storm report, May 23, 4:57 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 5 S OWASSO 36.20N 95.85W
05/23/2018 TULSA OK NWS EMPLOYEE
POWER POLE DOWN NEAR 46TH ST N AND HIGHWAY 169. SEVERAL
BILLBOARDS DOWN NAER 36TH ST N AND HIGHWAY 169.
&&
JDSSpecial weather statement, May 23, 5:01 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Tulsa OK 501 PM CDT WED MAY 23 2018 OKZ072-232230- Sequoyah OK- 501 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEQUOYAH COUNTY UNTIL 530 PM CDT... At 501 PM CDT, a strong thunderstorm was located over Brushy, moving north at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Marble City... Brushy Lake State Park... Brushy... LAT...LON 3546 9467 3548 9487 3564 9484 3562 9462 TIME...MOT...LOC 2201Z 190DEG 9KT 3554 9475
Special weather statement, May 23, 5:14 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Tulsa OK 514 PM CDT WED MAY 23 2018 OKZ060-064-066-232245- Tulsa OK-Okmulgee OK-Creek OK- 514 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTH CENTRAL OKMULGEE AND SOUTH CENTRAL TULSA COUNTIES UNTIL 545 PM CDT... At 514 PM CDT, a strong thunderstorm was located near Mounds, moving north at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bixby... Jenks... Glenpool... Kiefer... Beggs... Mounds... Liberty... Hectorville... LAT...LON 3591 9613 3600 9594 3581 9579 3573 9608 TIME...MOT...LOC 2214Z 199DEG 5KT 3585 9603
Special weather statement, May 23, 5:54 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
554 PM CDT WED MAY 23 2018
OKZ053-232330-
Choctaw OK-
554 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 630 PM
CDT...
At 554 PM CDT, strong thunderstorms were located along a line
extending from 12 miles south of Soper to 7 miles northeast of Fort
Towson. Movement was west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Huskey...
Gay... Apple...
LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
3390 9575 3387 9577 3387 9584 3395 9594
3398 9594 3416 9530 3416 9516 3394 9516
3396 9523 3389 9526 3390 9526 3391 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 2254Z 099DEG 5KT 3386 9573 3408 9515The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 23, 2:12 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| May 23, 2:22 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 113 min |
| May 23, 3:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 40 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 24 min |
| May 23, 4:47 PM CDT | Areal Flood Advisory | TSA | Tulsa | 118 min |
| May 23, 4:50 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 23, 4:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| May 23, 5:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 23, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| May 23, 5:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| May 23, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 18 min |
| May 23, 5:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 23, 5:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 7 min |
| May 23, 6:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 23, 6:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 47 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| May 23, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.